MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP FLEX; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP FLEX; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient had successful percutaneous coronary intervention to the left main/left anterior descending artery.However during the course of the procedure, it was identified that there was a need for right ventricle support.The decision for an impella rp flex was made.However, they were unable to place the impella rp flex due to anatomy concerns.
 
Additional Manufacturer Narrative
The impella device was not received from the customer.Therefore, the investigation of the device was not possible.Should the device or any new information be received, a supplemental report will be filed.As noted in the impella instructions for use: impella rp flex with smartassist system with automated impella controller section: potential adverse events (united states), ¿arrhythmia, atrial fibrillation, bleeding, cardiac tamponade, cardiogenic shock, death, device malfunction, hemolysis, hepatic failure, insertion site infection, perforation, phlegmasia cerulea dolens (a severe form of deep venous thrombosis), pulmonary valve insufficiency, respiratory dysfunction, sepsis, thrombocytopenia, thrombotic vascular (non-central nervous system complication, tricuspid valve injury, cardiac or vascular injury (including ventricular perforation), venous thrombosis, ventricular fibrillation and/or tachycardia.¿ section: warnings & cautions: warnings, ¿do not advance or withdraw the impella rp flex with smartassist system catheter against resistance without using fluoroscopy to determine the cause of the resistance.Doing so could result in separation of the catheter or guidewire tip, damage to the catheter or vessel, or perforation.¿.
 
Additional Manufacturer Narrative
The investigation of the reported failure mode has been completed.No product was received for evaluation.Unable to deliver or advance (delivery issue): the cause of the deliver issue was determined to be patient condition as the patient had difficult anatomy preventing successful delivery of impella.Device history review: the device passed all post sterile inspection checks.

Brand Name
IMPELLA RP FLEX
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key23551952
Report Number1220648-2025-48348
Device Sequence Number9718695
Product Code PYX
UDI-Device Identifier00813502011869
UDI-Public(01)00813502011869(10)2025442264(17)251130
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberIMPELLA RP
Device Catalogue Number0046-0035
Device Lot Number2025442264
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite